MAUDE Adverse Event Report: K2M, INC. DENALI MI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. DENALI MI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 1001-90133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Hospital retained.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a surgery took place in which a torque wrench tip sheared off and fused into the set screw.The torque wrench tip remains in the patient confined to the set screw.Surgery took place (b)(6) 2017.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the torque wrench was retained by the hospital, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.The back up optional drivers were used to complete the case.The shearing face of the tip can create deformation of the fragment which could contribute to the tip becoming wedged in the set screw.
 
Event or Problem Description

Brand Name
DENALI MI SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6676230
Report Number3004774118-2017-00075
Device Sequence Number1972452
Product Code LXH
UDI-Device Identifier10888857001121
UDI-Public10888857001121
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1001-90133
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1